Alert archive / Missouri / Flash Flood Warnings in 2022

Flash Flood Warning 14, NWS St. Louis, MO

July 26, 2022Lincoln County, Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 26, 2022, 1:16 AM CDT for Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 6 hr. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2022, 1:16 AM CDT (06:16 UTC)
Expired
Jul 26, 2022, 7:15 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:47 AM CDTHEAVY RAIN 1.922 Wsw Weldon Spring, MORAINFALL THUS FAR AT THE NWS ST. LOUIS OFFICE.
Jul 26, 1:53 AM CDTFLASH FLOOD1 Ne Cottleville, MOOHMES ROAD CLOSED NEAR MID RIVERS MALL DRIVE. DEPTH OF WATER UNKNOWN.
Jul 26, 2:15 AM CDTHEAVY RAIN 3.731 Ssw Flint Hill, MORAINFALL THUS FAR VIA SOCIAL MEDIA.
Jul 26, 2:15 AM CDTHEAVY RAIN 4.881 Sse Saint Paul, MORAINFALL THUS FAR.
Jul 26, 2:37 AM CDTHEAVY RAIN 3.582 Wsw Weldon Spring, MORAINFALL THUS FAR.
Jul 26, 2:47 AM CDTHEAVY RAIN 5.13Saint Peters, MORAINFALL THUS FAR.
Jul 26, 3:00 AM CDTHEAVY RAIN 6.51 Sse Saint Paul, MORAINFALL THUS FAR.
Jul 26, 3:03 AM CDTHEAVY RAIN 7.151 Ne O'Fallon, MOSTORM TOTAL THUS FAR.
Jul 26, 3:45 AM CDTHEAVY RAIN 7.681 Se Saint Peters, MO
Jul 26, 4:01 AM CDTHEAVY RAIN 6.9Saint Peters, MO
Jul 26, 4:01 AM CDTHEAVY RAIN 81 S Saint Paul, MO
Jul 26, 4:10 AM CDTHEAVY RAIN 91 Sse Saint Paul, MO
Jul 26, 4:18 AM CDTHEAVY RAIN 9.391 Ne O'Fallon, MO
Jul 26, 4:31 AM CDTHEAVY RAIN 9.51 N Saint Peters, MOLONG BRANCH AND SPENCER CROSSING.
Jul 26, 4:39 AM CDTHEAVY RAIN 5.91 Ne Moscow Mills, MO
Jul 26, 4:41 AM CDTFLASH FLOOD1 Wnw Flint Hill, MOMODOT REPORTS HIGHWAY 61 NEAR FLINT HILL IS CLOSED DUE TO WATER OVER THE HIGHWAY.
Jul 26, 4:45 AM CDTHEAVY RAIN 10.91 Nw Saint Peters, MOPOST FROM SOCIAL MEDIA.
Jul 26, 4:56 AM CDTFLASH FLOOD1 N Saint Peters, MOINTERSTATE 70 IS CLOSED IN BOTH DIRECTIONS NEAR MID RIVERS MALL DRIVE. POSSIBLY DUE TO SPENCER CREEK.
Jul 26, 5:37 AM CDTHEAVY RAIN 10.051 Ne O'Fallon, MO
Jul 26, 6:17 AM CDTHEAVY RAIN 101 Sse Saint Paul, MO
Jul 26, 6:33 AM CDTFLASH FLOOD2 Nne Cottleville, MOWOODLANDS SPORTS COMPLEX UNDER WATER DUE TO FLASH FLOODING OF DARDENNE CREEK.
Jul 26, 6:47 AM CDTFLASH FLOOD3 Ssw Troy, MOMODOT REPORTS ROUTE J IS CLOSED SOUTH OF TROY, MO.
Jul 26, 7:00 AM CDTHEAVY RAIN 6.11 Nne Troy, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:00 AM CDTHEAVY RAIN 7.222 Sse O'Fallon, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:00 AM CDTHEAVY RAIN 9.51 Sw Saint Peters, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:00 AM CDTHEAVY RAIN 10.582 Sse Saint Paul, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:00 AM CDTHEAVY RAIN 111 Nnw O'Fallon, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:00 AM CDTHEAVY RAIN 11.031 Ssw Flint Hill, MOAM OBSERVATION, RAIN CONTINUED.
Jul 26, 7:19 AM CDTHEAVY RAIN 112 Ne Saint Peters, MO
Jul 26, 7:21 AM CDTHEAVY RAIN 7.222 W Cottleville, MO
Jul 26, 7:22 AM CDTHEAVY RAIN 4.52 Wsw Lake Saint Louis, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WGUS53 KLSX 260616
FFWLSX
MOC113-183-219-261215-
/O.NEW.KLSX.FF.W.0014.220726T0616Z-220726T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
116 AM CDT Tue Jul 26 2022

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Lincoln County in east central Missouri...
  Saint Charles County in east central Missouri...
  Northeastern Warren County in east central Missouri...

* Until 715 AM CDT.

* At 116 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, 
  Wentzville, Maryland Heights, Lake St. Louis, Dardenne Prairie, 
  Troy, Warrenton, Weldon Spring, Wright City, Cottleville, St. 
  Paul, Moscow Mills, Winfield, Davis, Jonesburg and Truesdale.

This includes the following State Parks...
Cuivre River State Park and First Missouri State Capitol Historic 
Site.

This includes the following highways...
	Interstate 70 in Missouri between exits 188 and 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3914 9126 3914 9119 3917 9118 3906 9071
      3899 9068 3893 9066 3889 9063 3887 9058
      3888 9054 3878 9048 3877 9048 3873 9053
      3870 9053 3869 9054 3868 9057 3869 9066
      3864 9072 3877 9127

FLASH FLOOD...RADAR INDICATED

$$

Britt
2 follow-up statements
848 
WGUS73 KLSX 260800
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
300 AM CDT Tue Jul 26 2022

MOC113-183-219-261215-
/O.CON.KLSX.FF.W.0014.000000T0000Z-220726T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Saint Charles MO-Warren MO-
300 AM CDT Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS 
MORNING FOR LINCOLN, SAINT CHARLES AND NORTHEASTERN WARREN 
COUNTIES...

At 300 AM CDT, Law enforcement reported thunderstorms producing 
heavy rain causing Ohmes Road closed due to flooding near Mid Rivers 
Drive. Between 4 and 6 inches of rain have fallen. Additional 
rainfall amounts of 1 to 3 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Trained spotters reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, 
  Wentzville, Maryland Heights, Lake St. Louis, Dardenne Prairie, 
  Troy, Warrenton, Weldon Spring, Wright City, Cottleville, St. 
  Paul, Moscow Mills, Winfield, Davis, Jonesburg and Truesdale.

This includes the following State Parks...
Cuivre River State Park and First Missouri State Capitol Historic 
Site.

This includes the following highways...
	Interstate 70 in Missouri between exits 188 and 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3914 9126 3914 9119 3917 9118 3906 9071
      3899 9068 3893 9066 3889 9063 3887 9058
      3888 9054 3878 9048 3877 9048 3873 9053
      3870 9053 3869 9054 3868 9057 3869 9066
      3864 9072 3877 9127

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Britt
587 
WGUS73 KLSX 260906
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
406 AM CDT Tue Jul 26 2022

MOC113-183-219-261215-
/O.CON.KLSX.FF.W.0014.000000T0000Z-220726T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Saint Charles MO-Warren MO-
406 AM CDT Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS 
MORNING FOR LINCOLN, SAINT CHARLES AND NORTHEASTERN WARREN 
COUNTIES...

At 406 AM CDT, trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 4 and 8 inches 
of rain have fallen. Additional rainfall amounts of 1 to 2 inches 
are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Trained spotters reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, 
  Wentzville, Maryland Heights, Lake St. Louis, Dardenne Prairie, 
  Troy, Warrenton, Weldon Spring, Wright City, Cottleville, St. 
  Paul, Moscow Mills, Winfield, Davis, Jonesburg and Truesdale.

This includes the following State Parks...
Cuivre River State Park and First Missouri State Capitol Historic 
Site.

This includes the following highways...
	Interstate 70 in Missouri between exits 188 and 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3914 9126 3914 9119 3917 9118 3906 9071
      3899 9068 3893 9066 3889 9063 3887 9058
      3888 9054 3878 9048 3877 9048 3873 9053
      3870 9053 3869 9054 3868 9057 3869 9066
      3864 9072 3877 9127

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Britt

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:59 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 25, 10:59 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1059 PM CDT Mon Jul 25 2022

.UPDATE...
Issued at 803 PM CDT Mon Jul 25 2022

The flash flood watch that covers our northern counties has been
extended further south. Yesterday's cold front that moved through
the CWA into southern Missouri was forecast to return north as a
warm front. According to surface analysis and radar data, we can see
that the front is remaining fairly stationary if not moving south
over southern Missouri. Deterministic guidance has picked up on
this, with the RAP and NBM pulling their heaviest QPF further south.
Although the axis of heaviest precipitation may be further south
than expected, the highest risk of heavy rain still lies in the
northern CWA, north of I-70 in Missouri and I-64 in Illinois. This
is where the best moisture convergence will be overnight, on the
nose of a low level jet that will set up in central and east-central
Missouri. The low level jet will help provide additional lift in
tandem with the isentropic ascent from the front. As convection
initiates along the nose of the jet, it will travel east-southeast
across Missouri and west-central Illinois in a line extending from
roughly Moberly, MO to Vandalia, IL. Isentropic ascent will play a
large role in the heaviest corridor of precipitation tonight, and
with the front behaving differently than forecast, the flood watch
had to be amended to accommodate these changes.

Jaja

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 245 PM CDT Mon Jul 25 2022

Morning activity continues to weaken as it slides eastward through
the region. The main forecast issue in the short term is the
increasing chances of showers and storms tonight as a complex
develops over southeastern NE/northeastern KS/northwestern MO and
slides east across northern half of Missouri.

Early tonight the stalled frontal boundary just south of the
Missouri/Arkansas border will begin to slowly lift northward as a
warm front. In the meantime, a low level jet will develop and veer
to the southwest increasing to around 40 to 45kts. With PWATS in
excess of 2 inches and increasing WAA as well as isentropic ascent
due to the low level jet, expect very efficient rainfall rates with
showers and storms that develop on the nose of the LLJ over
northwestern Missouri and slide eastward north of the front. A
majority of the latest CAMs have ever so slightly shifted the main
core of showers and storms a bit further south, but still along
and north of the I-70 corridor. Also, the highest axis of qpf
extends from Monroe County MO southeastward to Fayette County IL
with between one and three inches in this area, though locally
higher amounts are possible. So will add one more row of counties
on the southern edge to the Flood Watch.

As for any severe storms, with the frontal boundary to the south of
the complex and weak elevated instability, do not anticipate any
severe storms at this time, so we will not be messaging this.

On Tuesday, the complex will exit by midday. However, scattered
activity is still possible due to lingering outflow boundaries and
the front.

Temperatures through the short term will remain near normal with
lows in the low 60s to low 70s tonight and in the mid 60s to mid 70s
Tuesday night. Meanwhile, highs on Tuesday will depend on location
of the front, cloud cover and precipitation, so for now highs
will range from around 80 far north to the upper 90s far south.

Byrd

.LONG TERM...  (Wednesday through Next Monday)
Issued at 245 PM CDT Mon Jul 25 2022

Active pattern will persist through the rest of the work week with
several rounds of showers and storms. On Wednesday a more vigorous
shortwave will slide through the region with the best chances of
showers and storms Wednesday night through Thursday, mainly along
and south of I-70.

Even though the weekend looks dry, at least on Saturday, the latest
ECMWF as well as ensembles are indicating rain chances returning to
the region by Sunday. For now stuck with the NBM solution with
chance POPs Sunday through Monday.

Byrd

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1059 PM CDT Mon Jul 25 2022

Showers and thunderstorms have developed over central Missouri and
are moving northeast through central and east-central Missouri. As
the low level jet ramps up tonight and provides additional forcing
for precipitation, this convection is expected to continue through
the overnight hours and into Tuesday morning. All terminals are
forecast to be impacted by at least showers by morning, with KUIN,
KCOU, KSUS, and KSTL with TEMPO groups for thunder. KJEF and KCPS
were left out of this because of their positions south of where
thunderstorms are expected to flourish. The best chance to see heavy
rain and thunderstorms is early morning Tuesday, with mention of
showers being taken out of the TAFs by late morning/early
afternoon.

Jaja

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     67  89  75  90 /  90  70  50  50
Quincy          63  80  69  84 /  90  60  40  40
Columbia        66  92  71  89 /  70  40  60  50
Jefferson City  69  93  72  90 /  50  40  60  40
Salem           66  86  73  87 /  90  90  50  60
Farmington      70  94  73  91 /  30  30  40  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...IL...&&

WFO LSX
Hazardous weather outlook, Jul 25, 2:59 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
259 PM CDT Mon Jul 25 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
259 PM CDT Mon Jul 25 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely tonight, including the potential for very
heavy rainfall and flooding. This threat is highest across sections
of northeast Missouri into west-central Illinois, where a flash flood
watch is in effect from 10PM this evening through 9AM Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms over parts of the area each day.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of an
inch or any flooding, if observed, to the National Weather
Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:40 AM CDTAreal Flood AdvisoryLSXAudrain, Boone, Callaway, Montgomery23 min
Jul 26, 1:03 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Montgomery6 hr
Jul 26, 1:45 AM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis19 min
Jul 26, 2:04 AM CDTFlash Flood WarningLSXSaint Charles, Saint Louis, City of Saint Louis6 hr
Jul 26, 2:42 AM CDTHeat AdvisoryLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more8 hr
Jul 26, 3:36 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatLSXSaint Louis, City of Saint Louis8 hr
Jul 26, 4:10 AM CDTRiver Flood WarningLSXSaint Charles21 days
Jul 26, 5:52 AM CDTRiver Flood WarningLSXLincoln53 hr
Jul 26, 7:03 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Montgomery8 hr
Jul 26, 7:21 AM CDTFlash Flood WarningLSXLincoln, Saint Charles, Warren5 hr
Jul 26, 11:41 AM CDTAreal Flood WarningLSXSaint Louis, City of Saint Louis4 hr
Jul 26, 12:07 PM CDTRiver Flood WarningLSXLincoln20 hr
Jul 26, 12:09 PM CDTAreal Flood WarningLSXLincoln, Saint Charles, Warren4 hr

Nearby

Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.